Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 19, 2018, 7:20 PM CDT for Foard County, Knox County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 7:20 PM CDT (00:20 UTC)
- Expired
- May 19, 2018, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 79 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 10:10 PM CDT | FLASH FLOOD | 4 W Thalia, TX | 4-6 INCHES OF WATER OVER ROADWAY. |
| May 19, 10:10 PM CDT | FLASH FLOOD | 4 W Thalia, TX | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 W THALIA. 4-6 INCHES OF WATER OVER US 70 AND FM 267. |
| May 19, 10:10 PM CDT | FLASH FLOOD | 7 Ssw Crowell, TX | 8 INCHES OF WATER ON FM 263 AND FM 1594. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
392
WGUS54 KOUN 200020
FFWOUN
TXC155-275-200315-
/O.NEW.KOUN.FF.W.0010.180520T0020Z-180520T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
720 PM CDT SAT MAY 19 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southeastern Foard County in northern Texas...
North central Knox County in northern Texas...
* Until 1015 PM CDT
* At 719 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over three inches of rain have
already fallen with some localized amounts over four inches. Flash
flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Crowell, Thalia, Truscott and Rayland.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3399 9974 3407 9950 3407 9948 3392 9948
3372 9983 3378 9990
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 7:10 PM CDT, 10 minutes earlier.
Area forecast discussion, May 19, 7:10 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 710 PM CDT Sat May 19 2018 .AVIATION... Widely scattered showers and thunderstorms are expected to become more numerous this evening and overnight. The stronger storms will be capable of lowering visibility to less than 1 mile and produce wind gusts in excess of 45-50 knots. Perhaps the more significant storms will impact the terminal sites around LAW and SPS. By 12Z most of the showers and storms should be east and south of most of the terminal sites. A cold front across northwestern Oklahoma, will move slowly south tonight before stalling on Sunday. During the day Sunday, mainly VFR conditions are expected. && .PREV DISCUSSION... /issued 327 PM CDT Sat May 19 2018/ DISCUSSION... Strong to severe thunderstorms have formed over the past hour, mainly across north central and southwest Oklahoma. An outflow boundary that lifted northward from central Oklahoma earlier this morning, has been augmented by afternoon convection. Overall, additional strong to severe storms will continue to form generally near and ahead of a cold front that extends from the Texas Panhandle into northwestern Oklahoma. Several HRRR runs, predict storms will eventually evolve into a thunderstorm complex or two. One may develop from western north Texas and southwest Oklahoma and move into central/north central Oklahoma, while another may evolve from the Texas Panhandle and impact southwestern Oklahoma and north Texas. If this occurs, the over hazard will likely be strong damaging winds with some hail. In the meantime, large hail and strong outflow winds are expected. Depending on storm evolution tonight through Sunday morning, little thunderstorm development may occur Sunday afternoon and evening. Late Sunday into Monday, a trough/low is expected to move across southern parts of the West Coast. Weak height rises are expected over the southern plains with rather weak southwest flow, especially the eastern half of Oklahoma. Although showers and thunderstorms will be possible they will be rather slow moving and mainly not severe. As the trough lift northeast Tuesday into Wednesday, additional height rises will occur and the overall flow across Oklahoma and north Texas will be very weak for late May. Shower and thunderstorm chances will be rather low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 77 63 82 / 90 30 20 30 Hobart OK 62 76 62 83 / 80 30 20 30 Wichita Falls TX 67 79 66 84 / 80 50 20 30 Gage OK 54 74 58 82 / 60 20 20 20 Ponca City OK 61 74 59 82 / 80 20 10 30 Durant OK 69 83 67 86 / 30 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 19, 12:30 PM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1230 PM CDT Sat May 19 2018 OKZ004>048-050>052-TXZ083>090-201500- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1230 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and evening across parts Oklahoma and western north Texas. .Location... The eastern edge of the Enhanced Risk area is generally along a line from Seymour, Texas to Wichita Falls to Lawton to Oklahoma City and Stillwater. The western edge extends from Cherokee to Erick and Childress, Texas. A Slight Risk area surrounds the moderate risk area and generally covers all of northwestern Oklahoma and areas north and west of a Seminole to Ardmore line. A Marginal Risk area covers the area north and west of an Atoka to Durant line. .Timing... Most likely time for severe storms will be from 3 pm through 3 am Sunday morning. .Impacts... Damaging wind gusts to 70 mph and golf ball size hail will be the main hazards. Baseball size hail is possible across mainly north central Oklahoma. A few tornadoes will also be possible, mainly across north central Oklahoma during the afternoon and early evening. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... An outflow boundary was located across far northern Oklahoma. This boundary will be a focus for thunderstorm development by mid- afternoon. A few of these storms will likely become severe with large hail and damaging wind gusts. A dryline across the central Texas panhandle will also be a focus for additional thunderstorm development during the mid to late afternoon hours. These storms will then move east into western and southwestern Oklahoma and western north Texas and will have the potential to produce large hail and damaging wind gusts. Storms are expected to become more widespread during the evening hours and will likely develop into a large complex that moves south and east across much of Oklahoma and western north Texas overnight. As this occurs, the main hazard will become damaging winds with some hail. The overall intensity of the storms is expected to gradually decrease after midnight as the storms move into southern and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Friday across parts of Oklahoma and north Texas. A few storms through this time frame may be strong to severe. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slowly moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 19, 6:27 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 ENE PONCA CITY 36.74N 97.01W
05/19/2018 E0.88 INCH KAY OK PUBLIC
&&
MADLocal storm report, May 19, 6:28 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 NW QUANAH 34.31N 99.76W
05/19/2018 E0.75 INCH HARDEMAN TX BROADCAST MEDIA
&&
MADLocal storm report, May 19, 7:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 8 WNW FAIRVIEW 36.32N 98.61W
05/19/2018 E1.50 INCH MAJOR OK BROADCAST MEDIA
LOCATION ESTIMATED.
&&
MADLocal storm report, May 19, 7:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 WSW ORIENTA 36.33N 98.55W
05/19/2018 E2.75 INCH MAJOR OK BROADCAST MEDIA
&&
MADLocal storm report, May 19, 7:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 SSW WAYNOKA 36.58N 98.88W
05/19/2018 E0.75 INCH WOODS OK TRAINED SPOTTER
&&
MADSpecial weather statement, May 19, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
720 PM CDT SAT MAY 19 2018
OKZ006-200045-
Alfalfa OK-
720 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa County Until
745 PM CDT...
AT 719 PM CDT, a strong thunderstorm was located near Driftwood,
moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Burlington, Amorita, Byron, Driftwood and Waldron.
LAT...LON 3687 9811 3682 9811 3675 9833 3688 9844
3700 9830 3700 9816
TIME...MOT...LOC 0019Z 236DEG 20KT 3684 9834
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Knox | 3 hr |
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 51 min |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 48 min |
| May 19, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| May 19, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 39 min |
| May 19, 8:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 19, 8:31 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman | 3 hr |
| May 19, 8:44 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 19, 8:50 PM CDT | Special Weather Statement | OUN | Wilbarger | 25 min |
| May 19, 8:52 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| May 19, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 50 min |
| May 19, 8:58 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
| May 19, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 43 min |
| May 19, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 39 min |
| May 19, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| May 19, 9:15 PM CDT | Areal Flood Warning | OUN | Hardeman | 3 hr |
| May 19, 9:26 PM CDT | Flash Flood Warning | OUN | Foard | 3 hr |
| May 19, 9:32 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 51 min |
| May 19, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 50 min |
| May 19, 9:59 PM CDT | Special Weather Statement | OUN | Foard | 31 min |
| May 19, 10:03 PM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| May 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 52 min |
| May 19, 10:14 PM CDT | Areal Flood Warning | OUN | Foard, Knox | 3 hr |
| May 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 52 min |
| May 19, 10:56 PM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| May 19, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 29 min |
| May 19, 11:06 PM CDT | Special Weather Statement | OUN | Foard | 24 min |
| May 19, 11:09 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
| May 19, 11:24 PM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| May 19, 11:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 19, 11:33 PM CDT | Flash Flood Warning | OUN | Wichita, Wilbarger | 3 hr |
| May 19, 11:42 PM CDT | Areal Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 20, 12:19 AM CDT | Areal Flood Warning | OUN | Foard | 3 hr |
| May 20, 12:52 AM CDT | Special Weather Statement | OUN | Clay | 23 min |
| May 20, 12:53 AM CDT | Areal Flood Warning | OUN | Wichita | 3 hr |
| May 20, 1:18 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| May 20, 4:35 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 16 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.